has anyone ever been told (or noticed themselves) that narcotic pain relievers make your pain worse?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2007
Total Posts : 241
   Posted 1/29/2009 8:28 PM (GMT -6)   
I went to see a new pain mgt person today who says that he wants to wean me off all narcotics, and use trigger point injections. He agreed to a celiac plexus block but did not feel that would be all that helpful. Frankly, the idea of being off all narcotics is scary but it may help make me less depressed. Any thoughts?

Veteran Member

Date Joined Mar 2007
Total Posts : 4527
   Posted 1/30/2009 6:14 PM (GMT -6)   
Hi I have not used pain meds except in the hospital perhaps others have so I"ll bump this up. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still alive.lol gail

Regular Member

Date Joined Jun 2006
Total Posts : 321
   Posted 2/1/2009 11:59 AM (GMT -6)   
I've noticed that recently when I take vicodin for pain at night I end up waking up in the middle of the night with even more pain. Not sure if that's what you are looking for. GL though
"Be ashamed to die until you have won some victory for humanity" ~ Horace Mann

Veteran Member

Date Joined Apr 2008
Total Posts : 1753
   Posted 2/1/2009 2:56 PM (GMT -6)   
Well, no....I've been told using them for a prolonged period may do more harm than good however.
I've had a few experiences where I would wake up extremely paranoid and frightened of everything after the effects started to wear down, but I used to have that problem anyway and schizophrenia and/or its symptoms run in my family so it could have just been an interaction between the two.

Maybe it depends on the narcotic? Mine has worked really well otherwise. Have you been on yours for a while?
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone 15 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, multivitamin, humira every other week, and good probiotics.
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
Attempting a diet without refined sugars, high fat content, bleached or bromated flour, most dairy, red meat, and avoiding anything spicy like the plague. Also refuse to eat anything with trans fat or high fructose/corn syrup.
"He who has a why to live for can bear with almost any how."

Regular Member

Date Joined Aug 2008
Total Posts : 467
   Posted 2/3/2009 2:30 AM (GMT -6)   
All Narcotics slow my digestive process, and I havedouble the pain the following day. It's just not worth it to me, except to get a few hours sleep now and again.
              Never go faster than your guardian angel can fly!                  
     Be Patient And Tough, Someday This Pain Will Be Useful To You 
 Crohn's for life, symptoms included terrible joint and soft tissue pain, just met first cousin who suffers from Reactive Arthritis-explains sooo much. Great control on SCD (when I'm good) and I get by with a lotta help from my friends!

Julia Hill
Veteran Member

Date Joined Mar 2008
Total Posts : 543
   Posted 2/3/2009 9:52 AM (GMT -6)   
I don't take any narcotics for my crohns. If my pain is bad my GI and I get to the source of the problem and rectify it. That usually means prednisone, lol. The only time I take tylenol 3 is if I have an abscess or surgery. I hope you are able to control your pain without the narcotics. It can't be easy suffering in pain constantly.

All the best to you.


Regular Member

Date Joined Jan 2008
Total Posts : 491
   Posted 2/3/2009 11:20 AM (GMT -6)   
I take narcotics, Vicodin ES. I have other issues, though, with joints & such. But one doctor I saw said that I would be going 10-12 times a day if I quit my narcotics instead of the 4-6 that I do now. That was enough for me to decide to keep on them.

I have not noticed pain worse on them. I have gotten a little bit used to them & have had to up my dose a bit. But I have been on them for a year & a half....
Live for today, for tomorrow you might just get hit by a semi.

Regular Member

Date Joined Jun 2008
Total Posts : 221
   Posted 2/3/2009 11:47 AM (GMT -6)   
I don't know if takeing pain killers makes my pain worse but I when I take a pain killer after a week it stops working any longer and I have to switch to a stronger med.  I am begining to run out of different pain relievers to be on. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 10:56 AM (GMT -6)
There are a total of 2,711,053 posts in 298,957 threads.
View Active Threads

Who's Online
This forum has 153521 registered members. Please welcome our newest member, bhgtfrdeswa.
327 Guest(s), 13 Registered Member(s) are currently online.  Details
PeteZa, Boiga, LaurenL77, Serenity Now, Scaredy Cat, reminder, Paxton, pmm73, Msloray, MikezUC, Traveler, Aerose91, Dakato

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer